Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 22, 2022, 12:29 PM CDT for 7 parishes in Louisiana. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 12:29 PM CDT (17:29 UTC)
- Expired
- Mar 22, 2022, 3:03 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 81 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 1:47 PM CDT | FLASH FLOOD | 1 Wnw Marksville, LA | SIGNIFICANT STREET FLOODING IN MARKSVILLE. |
| Mar 22, 1:51 PM CDT | FLASH FLOOD | Effie, LA | PICTURE OF ROAD WASHED OUT. |
| Mar 22, 1:55 PM CDT | FLASH FLOOD | Marksville, LA | PICTURES OF FLOODING IN MARKSVILLE. |
| Mar 22, 1:56 PM CDT | FLASH FLOOD | 1 Ese Turkey Creek, LA | ROAD CLOSED DUE TO HIGH WATER. |
| Mar 22, 1:57 PM CDT | FLASH FLOOD | 1 Ese Ville Platte, LA | SEVERAL STREETS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.0
The text
As transmitted.
686
WGUS54 KLCH 221729
FFWLCH
LAC001-003-009-039-053-079-097-222030-
/O.NEW.KLCH.FF.W.0005.220322T1729Z-220322T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1229 PM CDT Tue Mar 22 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Avoyelles Parish in central Louisiana...
Evangeline Parish in central Louisiana...
Southeastern Rapides Parish in central Louisiana...
Northwestern St. Landry Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
Southeastern Allen Parish in southwestern Louisiana...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
* Until 330 PM CDT.
* At 1229 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eunice, Jennings, Ville Platte, Marksville, Bunkie, Mamou, Welsh,
Kinder, Basile, Elton, Moreauville, Cheneyville, Turkey Creek,
Fenton, Morrow, Effie, Bordelonville, Cottonport, Pine Prairie and
Mansura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3056 9277 3136 9208 3132 9208 3134 9203
3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3123 9199 3125 9196 3122 9194
3123 9192 3127 9195 3130 9192 3125 9181
3122 9179 3079 9192 3017 9274 3039 9296
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
498
WGUS74 KLCH 222003
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
303 PM CDT Tue Mar 22 2022
LAC001-003-009-039-053-079-097-222013-
/O.CAN.KLCH.FF.W.0005.000000T0000Z-220322T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Acadia LA-Allen LA-Avoyelles LA-Evangeline LA-Jefferson Davis LA-
Rapides LA-St. Landry LA-
303 PM CDT Tue Mar 22 2022
...FLASH FLOOD WARNING IS CANCELLED FOR AVOYELLES, EVANGELINE,
SOUTHEASTERN RAPIDES, NORTHWESTERN ST. LANDRY, NORTHWESTERN ACADIA,
SOUTHEASTERN ALLEN AND NORTHEASTERN JEFFERSON DAVIS PARISHES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT for portions of
central Louisiana, south central Louisiana and southwest Louisiana.
LAT...LON 3056 9277 3136 9208 3132 9208 3134 9203
3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3123 9199 3125 9196 3122 9194
3123 9192 3127 9195 3130 9192 3125 9181
3122 9179 3079 9192 3017 9274 3039 9296
$$
RuaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 11:11 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 22, 11:11 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1111 AM CDT Tue Mar 22 2022
.DISCUSSION...
Have pretty much cleared all the hazards, Tor Watch, Flood Watch,
and Wind Advisory out of southeast Texas. Also, have cleared the
Tor Watch from Vernon Parish. Added the new Tor Watch number 61
for lower Acadiana to include the remainder of the forecast area.
QLCS feature should continue to work to the east for the remainder
of the afternoon into an increasing unstable airmass with deep
shear. Therefore, the potential for severe weather will continue
east of the Sabine River. The severe and tornado potential will be
the greatest with cell and shear axis mergers into the QLCS.
Also, heavy rainfall that could lead to flooding will be possible
as cells with high rainfall rates train along the QLCS.
Rua
&&
.PREV DISCUSSION... /issued 718 AM CDT Tue Mar 22 2022/
DISCUSSION...
All relevant products updated for newly issued Tornado Watch 60,
in effect until 2 PM CDT. No other changes at this time.
13
PREV DISCUSSION... /issued 703 AM CDT Tue Mar 22 2022/
DISCUSSION...
For the 03/22/2022 1200 UTC TAF package.
AVIATION...
Messy aviation forecast this morning with a broken band of showers
and isolated thunderstorms slowly sagging toward the SE across
interior SE TX and west central LA and another band of TSTMS near
HGX approaching from the west. In addition, isolated/scattered
showers and thunderstorms are increasing in coverage ahead of
these two features. MVFR is generally prevailing all sites, and
will continue to do so until the passage of the main convective
line to the west, which is progged to sweep eastward through the
area through this morning and afternoon before exiting to the east
by evening. Carried TEMPO thunder with IFR for the most likely
time this band will pass through each terminal. In addition,
strong and gusty south winds are expected prior to is passage,
especially KAEX and the Acadiana terminals.
13
PREV DISCUSSION... /issued 516 AM CDT Tue Mar 22 2022/
SHORT TERM [Today through Thursday]...
BKN band of showers and embedded thunderstorms stretches from NW
LA to SE TX early this morning, and is just starting to creep into
NW Tyler county. Ahead of this band, isolated mainly light
showers are noted, though some heavier showers/isolated TSTMS were
seen earlier across Tyler and northern Jasper Counties. Amid the
continued influx of warm and moist air and elevated winds
overnight, temperatures have held largely steady in the lower 70s
and they will struggle to fall much further absent precipitation,
which will continue to gradually spread into interior SE TX over
the next few hours.
Forecast for the rest of the day remains largely unchanged, as a
basal shortwave trof currently noted exiting NE MX into SRN TX
pivots NE through the mean flow around a meridional upper trof
dominating the central CONUS. This feature has already promoted
more vigorous convection between CRP and HGX, which should
continue rapidly E/ENE in a more or less N-S oriented band,
pushing across SE TX during the early to mid morning hours, then
across southern LA mid-morning through late afternoon. Discrete
TSTM formation ahead of this band is also possible. The
environment these storms will be moving into is characterized by
generally modest CAPE but very high shear/helicity, with SPC
highlighting much of the area in an enhanced to moderate risk of
severe thunderstorms (level 3 to 4 out of 5), with a greater
emphasis on damaging wind and tornado potential, including the
possibility of strong tornadoes (EF2 or greater).
While sustained gradient winds have settled down overnight away
from the coast, gusts of 25-35KT have continued to be reported,
especially along/S of I-10. With sustained speeds forecast to
increase again after sunrise, extended the eastern part of the
wind advisory (generally Marksville to Cameron eastward) through
the rest of the day, though winds will veer to the west and
decrease following the progression of the band of TSTMS.
On a slightly more positive note, the risk of flooding has
decreased a bit since yesterday, though most of the area remains
in a slight risk of excessive rainfall, with the moderate risk
just barely clipping central LA. Nonetheless, given the very high
MSTR content already in place and the potential for at least
localized heavy rainfall, will leave the inherited flash flood
watch as is.
The thunderstorm activity should be pushing east of the
Atchafalaya by early evening if not sooner, with the rest of the
short term forecast benign amid westerly flow and a drier/cooler
continental airmass.
13
LONG TERM [Friday through Monday]...
The region will remain on the eastern periphery of upper level
ridging late this week through early next week which will continue
to stream dry air aloft on northwesterly flow. At the surface, an
elongated high extending from Canada all the way into the southern
gulf will build in behind a weak, dry frontal boundary Friday and
very slowly drift from west to east across the gulf coast through
the weekend. The result will be an extended period of benign weather
with mostly clear skies and mild, seasonal temperatures.
Jones
MARINE...
Strong and gusty onshore flow will continue today ahead of a
front expected to push through the area, with an elevated
westerly flow forecast in the wake of the front tonight and
Wednesday. Widespread showers and thunderstorms will precede the
frontal passage today. Some storms will have the potential to be
severe, producing gale force winds and waterspouts. A prevailing
light to modest west to northwest flow is forecast for the rest
of the week.
13
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
Wind Advisory until 7 PM CDT this evening for LAZ029-032-033-
042>045-052>055-074.
TX...None.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ450-452-455-
470-472-475.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ430-
432.
Small Craft Exercise Caution through Wednesday morning for
GMZ430-432.
Small Craft Advisory until 7 PM CDT this evening for GMZ435.
Small Craft Exercise Caution from 7 PM CDT this evening through
Wednesday morning for GMZ435.
&&Hazardous weather outlook, Mar 22, 5:57 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 557 AM CDT Tue Mar 22 2022 LAZ027-028-030-031-TXZ180-201-259>262-231100- Vernon-Rapides-Beauregard-Allen-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 557 AM CDT Tue Mar 22 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A band of showers and thunderstorms will push across the area today. Some of these storms will have the potential to be severe with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat, heavy rain will have the potential to lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ029-032-033-042>045-052>055-074-231100- Avoyelles-Evangeline-St. Landry-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- East Cameron- 557 AM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. A band of showers and thunderstorms will push across the area today. Some of these storms will have the potential to be severe with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat, heavy rain will have the potential to lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ041-073-TXZ215-216-231100- Calcasieu-West Cameron-Jefferson-Orange- 557 AM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. A band of showers and thunderstorms will push across the area today. Some of these storms will have the potential to be severe with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat, heavy rain will have the potential to lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ450-452-455-470-472-475-231100- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 557 AM CDT Tue Mar 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A band of showers and thunderstorms will push across the area today. Some of these storms will have the potential to be severe with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat, heavy rain will have the potential to lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-231100- Sabine Lake-Calcasieu Lake- 557 AM CDT Tue Mar 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A band of showers and thunderstorms will push across the area today. Some of these storms will have the potential to be severe with waterspouts, damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated westerly winds will continue on Wednesday. Small craft should exercise caution headlines may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-231100- Vermilion Bay- 557 AM CDT Tue Mar 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A band of showers and thunderstorms will push across the area today. Some of these storms will have the potential to be severe with waterspouts, damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated westerly winds will continue on Wednesday. Small craft should exercise caution headlines may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Mar 22, 10:47 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1047 AM CDT Tue Mar 22 2022
LAZ028-029-031>033-221615-
St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-Rapides LA-
1047 AM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of eastern Rapides,
Evangeline, western Avoyelles, northwestern St. Landry and
northeastern Allen Parishes through 1115 AM CDT...
At 1047 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver, or 7 miles southwest of Turkey Creek, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexandria, Pineville, Oakdale, Marksville, Bunkie, Glenmora,
Cheneyville, Turkey Creek, Morrow, Effie, Ball, Pine Prairie,
Lecompte, Hessmer, Evergreen, Bayou Chicot, Tioga, Esler Regional
Airport, Indian Lake and Kingsville.
This includes Interstate 49 between mile markers 40 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 PM CDT for central and
southwestern Louisiana.
&&
LAT...LON 3147 9219 3147 9216 3146 9217 3145 9216
3141 9215 3139 9212 3138 9212 3136 9208
3135 9207 3134 9209 3133 9208 3133 9206
3081 9208 3053 9273 3139 9248 3148 9219
TIME...MOT...LOC 1547Z 237DEG 37KT 3080 9250
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DensonSpecial weather statement, Mar 22, 11:11 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1111 AM CDT Tue Mar 22 2022
LAZ031-041-042-074-221645-
Calcasieu LA-Jefferson Davis LA-Allen LA-East Cameron LA-
1111 AM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northeastern
Cameron, Jefferson Davis, eastern Calcasieu and southern Allen
Parishes through 1145 AM CDT...
At 1111 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Lake, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Charles, Sulphur, Cameron, Westlake, Welsh, Iowa, Kinder, Elton,
Fenton, Grand Lake, Hayes, Moss Bluff, Lacassine National Wildlife
Refuge, Lake Charles Regional Airport, Hacketts Corner, Topsy, Lebleu
Settlement, Gillis, Lowry and Sweet Lake.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 25 and 60.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 PM CDT for southwestern
Louisiana.
&&
LAT...LON 2979 9332 2980 9334 2984 9333 2985 9325
2989 9323 2993 9324 2997 9327 3002 9327
3005 9329 3005 9332 3038 9330 3041 9322
3040 9313 3043 9313 3057 9269 2993 9277
2977 9320 2978 9327 2977 9334
TIME...MOT...LOC 1611Z 234DEG 21KT 3001 9321
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DensonSpecial weather statement, Mar 22, 11:16 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1116 AM CDT Tue Mar 22 2022
LAZ028-029-032-033-221645-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
1116 AM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southeastern
Rapides, eastern Evangeline, Avoyelles and north central St. Landry
Parishes through 1145 AM CDT...
At 1116 AM CDT, Doppler radar was tracking a strong thunderstorm over
Evergreen, or near Bunkie, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ville Platte, Marksville, Bunkie, Mamou, Simmesport, Moreauville,
Cheneyville, Bordelonville, Bayou Current, Morrow, Effie, Cottonport,
Mansura, Hessmer, Evergreen, Plaucheville, Bayou Chicot, Goudeau,
Lake Ophelia National Wildlife Refuge and Indian Lake.
This includes Interstate 49 between mile markers 32 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 PM CDT for central
Louisiana.
&&
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3128 9202 3122 9199 3125 9196 3122 9194
3123 9192 3128 9195 3130 9191 3120 9168
3114 9172 3105 9172 3097 9181 3087 9180
3085 9182 3079 9178 3054 9251 3139 9214
TIME...MOT...LOC 1616Z 237DEG 37KT 3096 9210
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DensonSpecial weather statement, Mar 22, 11:46 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1146 AM CDT Tue Mar 22 2022
LAZ031-032-041>043-052-074-221715-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Vermilion LA-Evangeline LA-
Allen LA-East Cameron LA-
1146 AM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of eastern Cameron,
Jefferson Davis, southwestern Evangeline, western Acadia,
southeastern Calcasieu, western Vermilion and southeastern Allen
Parishes through 1215 PM CDT...
At 1146 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes, moving northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jennings, Welsh, Iowa, Lake Arthur, Kinder, Basile, Iota, Gueydan,
Elton, Mermentau, Fenton, Rockefeller Wildlife Range, Hayes,
Lacassine National Wildlife Refuge, Grand Chenier, Klondike,
Evangeline, Morse, Hacketts Corner and Duralde.
This includes Interstate 10 in Louisiana between mile markers 42 and
75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 PM CDT for central and
southwestern Louisiana.
&&
LAT...LON 2966 9285 2973 9301 2977 9316 3052 9296
3059 9242 3054 9243 3053 9245 3050 9246
3048 9249 3048 9244 2957 9258
TIME...MOT...LOC 1646Z 222DEG 54KT 3016 9289
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DensonLocal storm report, Mar 22, 12:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1210 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 W ALEXANDRIA 31.30N 92.51W
03/22/2022 RAPIDES LA LAW ENFORCEMENT
FLOODING REPORTED IN GRUNDY COOPER
SUBDIVISION.
&&Special weather statement, Mar 22, 12:25 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1225 PM CDT Tue Mar 22 2022
LAZ032-033-042>044-052-074-221815-
Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA-St. Landry LA-
Evangeline LA-East Cameron LA-
1225 PM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of eastern Cameron,
eastern Jefferson Davis, southern Evangeline, Acadia, western
Vermilion and southwestern St. Landry Parishes through 115 PM CDT...
At 1225 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Basile to 6 miles northwest of Rockefeller
Wildlife Range. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Church Point, Lake
Arthur, Basile, Iota, Gueydan, Mermentau, Rockefeller Wildlife Range,
Klondike, Evangeline, Washington, Morse, Chataignier, Mowata, Prairie
Ronde and Wright.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 61 and 91.
Interstate 49 between mile markers 28 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 PM CDT for central, south
central and southwestern Louisiana.
&&
LAT...LON 2957 9256 2963 9278 2971 9295 2971 9296
3054 9260 3056 9258 3059 9258 3067 9204
2956 9249
TIME...MOT...LOC 1725Z 260DEG 20KT 3047 9254 2974 9284
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
tinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:43 AM CDT | Special Weather Statement | LCH | Beauregard | 32 min |
| Mar 22, 9:08 AM CDT | Special Marine Warning | LCH | 67 min | |
| Mar 22, 9:14 AM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| Mar 22, 9:21 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 39 min |
| Mar 22, 9:40 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 35 min |
| Mar 22, 10:03 AM CDT | Special Weather Statement | LCH | Calcasieu | 27 min |
| Mar 22, 10:09 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 21 min |
| Mar 22, 10:14 AM CDT | Special Weather Statement | LCH | Allen, Evangeline, Rapides | 31 min |
| Mar 22, 10:30 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 30 min |
| Mar 22, 10:38 AM CDT | Special Weather Statement | LCH | Calcasieu | 37 min |
| Mar 22, 10:42 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Mar 22, 10:47 AM CDT | Special Weather Statement | LCH | Evangeline, Rapides | 28 min |
| Mar 22, 10:50 AM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 22, 11:11 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 34 min |
| Mar 22, 11:16 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 29 min |
| Mar 22, 11:46 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 29 min |
| Mar 22, 12:25 PM CDT | Special Weather Statement | LCH | Acadia | 50 min |
| Mar 22, 1:11 PM CDT | Special Marine Warning | LCH | 64 min | |
| Mar 22, 1:14 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry, Vermilion | 46 min |
| Mar 22, 1:43 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Mar 22, 1:50 PM CDT | Special Weather Statement | LCH | Saint Landry | 25 min |
| Mar 22, 2:05 PM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 25 min |
| Mar 22, 2:14 PM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 22, 2:45 PM CDT | Special Weather Statement | LCH | Saint Martin | 30 min |
| Mar 22, 3:14 PM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 22, 3:41 PM CDT | Coastal Flood Advisory | LCH | 65 min | |
| Mar 22, 4:23 PM CDT | Special Marine Warning | LCH | 22 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.